MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the device analysis, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome jag 44 was intended to be used in the duodenal papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During the procedure outside the patient, it was noticed that the cutting wire of truetome jag 44 was broken.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome jag 44 was intended to be used in the duodenal papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2022.During the procedure outside the patient, it was noticed that the cutting wire of truetome jag 44 was broken.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6 (device codes): medical device problem code a0401 captures the reportable event of cutting wire broken.Block h10: the returned truetome jag 44 was analyzed, and a visual evaluation noted that the cutting wire was broken from the distal pierced hole which are consistent with the findings when the device was observed under magnification.The broken wire was not returned.Additionally, the proximal pierced hole was torn.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken.Based on the condition of the device, the problem found could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can lead to the broken section hitting the working channel of the scope.This can tear the proximal pierced hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
TRUETOME JAG 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15020116
Report Number3005099803-2022-03727
Device Sequence Number6857306
Product Code KNS
UDI-Device Identifier08714729858638
UDI-Public08714729858638
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2022
Device Model NumberM00583090
Device Catalogue Number8309
Device Lot Number0025845831
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight74 KG